Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Liver Diseases

Question: Vicoden and Liver pain(?)


 echo - Mon Dec 17, 2007 3:08 am

I have been a social drinker for about 12 years, and within the last year have drank more than usual. I usually drink beer, but also drink wine and will sometimes drink a bottle of wine in one night. I recently had a knee injury and was prescribed vicodin. I have had a total of 3 vicoden in the past 5 days, and one day drank 3 beers with the vicodin. Since then, I have had a weird pain in my right side of my abdomin for about 3 days. it's more of a discomfort than a pain and it does seem to radiate from my side, under my rib, further down, and in my back.

Is this a sign of liver disfunction from alcohol, and acetametophin? Should I consult a doctor? I'm not sure if I really have a medical problem, or if I'm being paranoid. Please respond, and thank you for your time.
 Dr. Chan Lowe - Mon Dec 17, 2007 8:59 pm

User avatar Hi Echo,

Both alcohol and acetaminophen can be damaging to the liver in quantities too high. Your pain may be from some liver inflammation or may be from several other things, including some gastritis or intestinal inflammation or possibly even the gallbladder.

The amounts you are describing would typically be considered safe for most people but some do react to even small amounts at times.

If your pain continues I would recommend you see your doctor for an evaluation to figure out why you are having this.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us